Alert archive / Oklahoma / Wind Advisories in 2011

Wind Advisory 12, NWS Norman, OK

May 29, 20118 counties in Texas; 25 counties in Oklahoma

NWS Norman, OK issued this wind advisory at May 29, 2011, 3:38 AM CDT for 8 counties in Texas; 25 counties in Oklahoma. It took effect at May 29, 2011, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 3:38 AM CDT (08:38 UTC)
In effect from
May 29, 2011, 12:00 PM CDT
Expired
May 29, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Norman, OK
All 33 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5091 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
5.2
Supercell composite
45.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WWUS74 KOUN 290838
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
338 AM CDT SUN MAY 29 2011

OKZ004>007-009>012-014>018-021>024-027-033>038-044-TXZ083>090-
291645-
/O.NEW.KOUN.WI.Y.0012.110529T1700Z-110530T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
338 AM CDT SUN MAY 29 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY FOR MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...WHICH
IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING.

* TIMING: THIS AFTERNOON AND EARLY THIS EVENING.

* WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS 
  MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE 
  VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
2 follow-up statements
214 
WWUS74 KOUN 291944
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT SUN MAY 29 2011

OKZ004>007-009>012-014>018-021>024-027-033>038-044-TXZ083>090-
300000-
/O.CON.KOUN.WI.Y.0012.000000T0000Z-110530T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
244 PM CDT SUN MAY 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING: THIS AFTERNOON AND EARLY THIS EVENING.

* WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS 
  MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
539 
WWUS74 KOUN 300010
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT SUN MAY 29 2011

OKZ004>007-009>012-014>018-021>024-027-033>038-044-TXZ083>090-
300815-
/O.EXP.KOUN.WI.Y.0012.000000T0000Z-110530T0000Z/
/O.NEW.KOUN.WI.Y.0013.110530T1700Z-110531T0100Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
710 PM CDT SUN MAY 29 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT MONDAY. 

* TIMING: MONDAY AFTERNOON AND EARLY EVENING.

* WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS
  MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ008-013-019-020-025-028-029-039-040-045-300815-
/O.NEW.KOUN.WI.Y.0013.110530T1700Z-110531T0100Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-MCCLAIN-CLEVELAND-STEPHENS-GARVIN-
JEFFERSON-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...PURCELL...NORMAN...MOORE...DUNCAN...
PAULS VALLEY...WAURIKA
710 PM CDT SUN MAY 29 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT MONDAY. 

* TIMING: MONDAY AFTERNOON AND EARLY EVENING.

* WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS
  MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

30

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 29, 3:37 AM CDT, 1 minute earlier.

Area forecast discussion, May 29, 3:37 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CDT SUN MAY 29 2011

.DISCUSSION...
WARM FRONT CONTINUES TO LIFT NORTHWARD THROUGH NORTHERN OKLAHOMA
THIS MORNING AND IS EXPECTED TO LIFT NWD OUT OF THE FA BY MID
MORNING AS A SURFACE LOW STRENGTHENS IN CO. BY LATE AFTERNOON
DRYLINE WILL EXTEND SOUTHWARD FROM THE LOW JUST WEST OF THE WRN
BORDER OF THE FA.  WITH STRONG HEATING EXPECTED COULD SEE A FEW
STORMS DEVELOP ALONG THE DRYLINE AND MOVE INTO WRN PARTS OF THE
AREA. THUS WILL CONTINUE WITH THE LOW POPS FOR THIS AFTERNOON AND
TONIGHT. ALSO EXPECT INCREASING SOUTHERLY WINDS TODAY WITH LOW
DEEPENING OVER CO AND WILL GO WITH WIND ADVY FOR THIS AFTERNOON OVER
MUCH OF WESTERN OK AND N TX. FRONT EXPECTED TO PUSH INTO NW OK ON
MONDAY AS UPPER TROUGH LIFTS NEWD FROM THE ROCKIES INTO THE
CENTRAL/NRN PLAINS LEADING TO SLIGHTLY BETTER CHANCES FOR TSTMS.
FRONT IS EXPECTED TO STALL AND WEAKEN ACROSS NRN/CNTRL OK TUESDAY AS
UPPER TROUGH LIFTS NEWD TOWARD THE GREAT LAKES BUT STILL MAY PROVIDE
FOCUS FOR SCT TSTMS. DRY WEATHER EXPECTED MID TO LATE WEEK AS UPPER
RIDGE STRENGTHENS OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  93  70  92  70 /  10  10  10  20
HOBART OK        100  68  94  67 /  10  20  10  30
WICHITA FALLS TX 100  71  96  70 /  10  10  10  10
GAGE OK           99  71  94  60 /  20  20  20  30
PONCA CITY OK     93  74  90  70 /  10   0  10  20
DURANT OK         92  71  91  70 /  10  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     OKZ004>007-009>012-014>018-021>024-027-033>038-044.

TX...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     TXZ083>090.

&&

25/02
Hazardous weather outlook, May 28, 6:45 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT SAT MAY 28 2011

OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 PM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING... ACROSS PORTIONS OF NORTHERN OKLAHOMA.

DISCUSSION...
A SURFACE FRONT EXTENDING FROM SOUTHWEST OKLAHOMA INTO NORTH CENTRAL
SECTIONS OF THE STATE WILL ACT AS A FOCUS FOR ISOLATED THUNDERSTORMS
LATE TODAY INTO THIS EVENING. ALTHOUGH A STRONG CAPPING INVERSION IS
IN PLACE ACROSS THE AREA... DAYTIME HEATING WILL ERODE MUCH OF THIS
CAP AND CONVERGENCE ALONG THE SURFACE FRONT MAY BE SUFFICIENT FOR A
FEW THUNDERSTORMS TO DEVELOP. HIGH AMOUNTS OF INSTABILITY ABOVE THE
CAP WILL LIKELY ALLOW ANY STORMS THAT DO DEVELOP TO BECOME SEVERE
WITH LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING HOURS
ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. HUMIDITY
LEVELS WILL RANGE FROM 10 TO 20 PERCENT INCREASING THE RISK OF
WILDFIRES.  SURFACE WINDS WILL RANGE FROM 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING IN PARTS OF WESTERN OKLAHOMA AND NORTH TEXAS. IF STORMS DO
DEVELOP... AN ISOLATED SEVERE STORM OR TWO CAN NOT BE RULED OUT.

THUNDERSTORM CHANCES WILL CONTINUE MONDAY INTO TUESDAY ACROSS PARTS
OF OKLAHOMA AS A FRONT MOVES INTO THE AREA AND STALLS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM SUNDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:06 PM CDTSpecial Weather StatementOUNEllis24 min
May 29, 4:26 PM CDTSpecial Weather StatementOUNHarper19 min
May 29, 4:46 PM CDTSevere Thunderstorm WarningOUNEllis, Harper74 min
May 29, 5:56 PM CDTSpecial Weather StatementOUNEllis19 min
May 29, 6:15 PM CDTSpecial Weather StatementOUNHarper15 min

Nearby

Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.